Thunderstorm Wind, Dunklin
- When
- April 20, 5:55 PM CST to 6:00 PM CST
- Where
- Dunklin County, Senath
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.130, -90.170
Tree knocked down in Senath.
A strong thunderstorm developed and moved through parts of the Missouri Bootheel and Northeast Arkansas producing sub-severe wind gusts and some minor damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A strong thunderstorm developed and moved through parts of the Missouri Bootheel and Northeast Arkansas producing sub-severe wind gusts and some minor damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 20, 5:33 PM CST, 22 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 633 PM CDT Mon Apr 20 2020 .UPDATE... Quick update to account on radar trends and short term guidance. Thunderstorms moving into Northeast Arkansas are likely producing small hail and 25 to 35 mph wind. Increased pops through much of the night to account for ongoing convection and possible additional development. 30 && .PREV DISCUSSION... /issued 624 PM CDT Mon Apr 20 2020/ A weak shortwave within the northwest flow will track across the northern part of the forecast area tonight. This will provide a low chance of showers and thunderstorms well north of I-40 this evening with some hail possible. A stronger system as a surface low and associated upper level progressive trough will move through the forecast area late Wednesday night into Thursday morning. Showers and thunderstorms will likely occur late Wednesday into early Thursday from this system as warm moist advection will fuel elevated convection Wednesday followed by frontal dynamics early Thursday. There is a potential for severe weather Wednesday night into early Thursday with wind and hail the biggest threats and the southern part of the forecast area having a higher threat than the north. Another cold front will provide a chance of showers and thunderstorms Friday afternoon into Friday night followed some showers over the weekend as a cool trough pattern prevails with weak shortwaves moving through the region. SWC && .AVIATION...00Z TAF cycle VFR conditions will continue for the entire forecast period. An area of thunderstorms is currently over northwest sections of the Mid-South. This activity will slowly fall apart as it moves southeast. Winds will be mainly from the southwest tonight at 5 to 10 knots before shifting to the northwest on Tuesday. ARS23008 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 1239 PM CDT Mon Apr 20 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-211945- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1239 PM CDT Mon Apr 20 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms are possible this evening over northeast Arkansas and the Missouri bootheel. The main risk of any strong storm will be dime size hail or larger. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a Slight Risk severe thunderstorms south of an Oxford to Tupelo line late Wednesday and early Thursday. There is a Marginal Risk for this period over most of the remainder of the Midsouth. Primary threats include large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Wednesday and early Thursday. Please relay any information about observed severe weather to the NWS, while following all local, state and CDC guidelines.
Special Weather Statement
National Weather Service Memphis TN
614 PM CDT Mon Apr 20 2020
ARZ018-026-210000-
Greene AR-Craighead AR-
614 PM CDT Mon Apr 20 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...
Southwestern Greene County in eastern Arkansas...
Central Craighead County in eastern Arkansas...
At 613 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over College City, or
near Walnut Ridge, moving southeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Greene and central Craighead Counties should
monitor this storm closely.
LAT...LON 3598 9084 3599 9086 3602 9084 3604 9084
3605 9083 3608 9082 3611 9077 3613 9077
3615 9075 3615 9081 3620 9081 3604 9035
3600 9037 3599 9029 3572 9056 3595 9086
TIME...MOT...LOC 2313Z 301DEG 33KT 3612 9090Special Weather Statement
National Weather Service Memphis TN
625 PM CDT Mon Apr 20 2020
ARZ009-018-026-MOZ113-210015-
Greene AR-Craighead AR-Clay AR-Dunklin MO-
625 PM CDT Mon Apr 20 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...
Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Southern Clay County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
At 624 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Delaplaine, or 13
miles southwest of Corning, moving southeast at 30 mph.
Very heavy rain is also possible with this thunderstorm.
People in Greene...northeastern Craighead...southern Clay and
southwestern Dunklin Counties should monitor this storm closely.
LAT...LON 3626 9007 3600 9023 3599 9029 3590 9029
3618 9081 3628 9078 3628 9075 3640 9075
TIME...MOT...LOC 2324Z 298DEG 27KT 3623 9068The Memphis radar (KNQA), 91 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree knocked down in Senath.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2020Every state in 2020This day in weather historyWarnings in Missouri, April 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 890754.